Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
132 Doctors are Online

On rigevidon. Quit smoking. Headache, moodswings, muscle twitching. Blood clotting in legs?

I am a 17 year old currently on birth control called 'rigevidon.' I quit smoking just before starting and haven't touched one since. I have experienced some side effects such as the occasional headache, and I've been much more emotional, with a lot of moodswings. I can live with this, but my main FEAR is blood clotting, I've only been taking the pill for about a week, and I've been experiencing non stop muscle twitching and moving in both my legs for the past few days, and sometimes a very small stinging sensation in my right arm along with blurry vision, but my vision wasn't the best before anyway. I heard that these could be a sign of blood clotting but I'm unsure if my anxiety is causing my own problems, I am absolutely terrified at the moment I can't take it, the 'spasms' or 'twitching' in my legs/mainly calves aren't exactly painful but quite uncomfortable, especially when I rest. What is the likeliness this could be blood clotting in my legs?
Asked On : Fri, 26 Apr 2013
Answers:  1 Views:  227
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
General & Family Physician 's  Response
HI, thanks for using healthcare magic

There is an slight increased risk of blood clots with oral contraception, approximately 3 out of 100 000 women a year may have a clot.

This risk is less at your age, they are less common in young women and in those who are otherwise healthy.
There are some factors that can increase your risk such as: pregnancy, a family history of clots, overweight or obese, smoking, prolonged immobilisation.

In the absence of any of these risk factors it is unlikely that you will have a clot.

The symptoms that you are describing are not associated with a blood clot. A clot in the legs would cause persistent pain, swelling,redness and increased warmth in the limb involved.This is the most common type of clot associated with oral contraception

Blood clots in the brain (stroke) can cause altered vision, this would also be very unusual at your age unless you have other contributing factors such as a history of clotting, high blood pressure or a family history.

If you remain concerned you may want to consider visiting your doctor for assessment.

I hope this helps
Answered: Tue, 25 Jun 2013
I find this answer helpful

 1 user finds this helpful

3 Doctors agree with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor